Document Detail


Acute myocardiotoxicity during 5-fluorouracil therapy.
MedLine Citation:
PMID:  2351781     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 38-year-old man with a colonic carcinoma experienced cardiogenic shock during continuous intravenous treatment with 5-fluorouracil (5-FU), without clinical or electrical signs of coronary insufficiency and with a normal coronary angiogram. His symptoms resolved after eight days of inotropic and vasodilator therapy. Because of the severity of the shock, rechallenge was not performed. This is the first case of acute cardiac failure without coronary ischemia, associated with 5-FU monotherapy. Experimental studies suggest that this adverse effect could be due to myocardial accumulation of 5-FU leading to depletion of high energy phosphate compounds. This might also explain the more frequently seen acute coronary insufficiency due to 5-FU.
Authors:
B Misset; B Escudier; B Leclercq; D Rivara; P Rougier; G Nitenberg
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Intensive care medicine     Volume:  16     ISSN:  0342-4642     ISO Abbreviation:  Intensive Care Med     Publication Date:  1990  
Date Detail:
Created Date:  1990-07-13     Completed Date:  1990-07-13     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  7704851     Medline TA:  Intensive Care Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  210-1     Citation Subset:  IM    
Affiliation:
Service de Réanimation Médico-Chirurgicale, Institut G. Roussy, Villejuif, France.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Cardiomyopathies / chemically induced*,  complications,  diagnosis
Colonic Neoplasms / drug therapy*
Fluorouracil / administration & dosage,  adverse effects*,  therapeutic use
Hemodynamics
Humans
Infusions, Intravenous
Male
Shock, Cardiogenic / etiology*,  physiopathology
Chemical
Reg. No./Substance:
51-21-8/Fluorouracil

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Disseminated zygomycosis and systemic lupus erythematosus.
Next Document:  Suicidal ingestion of formalin with fatal complications.